Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 172, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2007, 4:31 PM CDT for 4 counties in Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2007, 4:31 PM CDT (21:31 UTC)
- Expired
- Jul 19, 2007, 5:15 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Franklin County, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 21 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:10 PM CDT | TSTM WND DMG | 3 E Murphy, MO | A FEW TREES AND SEVERAL LARGE TREE LIMBS DOWN ALONG HIGHWAY 141 APPROXIMATELY 3 MILES EAST OF MURPHY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 192131 SVRLSX MOC071-099-183-189-192215- /O.NEW.KLSX.SV.W.0172.070719T2131Z-070719T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 431 PM CDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI SOUTHWESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI SOUTHWESTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI * UNTIL 515 PM CDT * AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF AUGUSTA...OR NEAR WASHINGTON...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... GRAY SUMMIT... PACIFIC... EUREKA... BYRNES MILL... HOUSE SPRINGS... HIGH RIDGE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3866 9097 3844 9098 3827 9043 3857 9037 $$ TRUETT
2 follow-up statements
000 WWUS53 KLSX 192154 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 452 PM CDT THU JUL 19 2007 MOC071-183-192202- /O.CAN.KLSX.SV.W.0172.000000T0000Z-070719T2215Z/ FRANKLIN MO-ST. CHARLES MO- 452 PM CDT THU JUL 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWEST ST. CHARLES AND NORTHEAST FRANKLIN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE AREA. HOWEVER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM. LAT...LON 3863 9074 3839 9075 3832 9042 3858 9037 $$ MOC099-189-192215- /O.CON.KLSX.SV.W.0172.000000T0000Z-070719T2215Z/ JEFFERSON MO-ST. LOUIS MO- 452 PM CDT THU JUL 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHWESTERN ST. LOUIS AND NORTHERN JEFFERSON COUNTIES... AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED MIDWAY BETWEEN EUREKA AND PACIFIC...AND WAS MOVING EAST AT 40 MPH. HIGH WINDS DAMAGED AWNINGS IN THE PACIFIC AREA AT 440 PM. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... PARKDALE...HIGH RIDGE...MURPHY...FENTON...PEERLESS PARK AND SUNSET HILLS. LAT...LON 3863 9074 3839 9075 3832 9042 3858 9037 $$ TRUETT
000 WWUS53 KLSX 192217 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 517 PM CDT THU JUL 19 2007 MOC099-189-192227- /O.EXP.KLSX.SV.W.0172.000000T0000Z-070719T2215Z/ JEFFERSON MO-ST. LOUIS MO- 517 PM CDT THU JUL 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. LOUIS AND NORTHERN JEFFERSON COUNTIES EXPIRED AT 515 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM. LAT...LON 3863 9074 3839 9075 3832 9042 3858 9037 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:47 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 19, 2:47 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 247 PM CDT THU JUL 19 2007 .DISCUSSION... SHORT TERM FCST PBLM CONTS TO BE PRECIP AND POSSIBILITY OF SVR WX. AIRMASS HAS DESTABILIZED THIS AFTN ALLOWING FOR MOD INSTABILITY ACROSS MUCH OF THE CWA. CONVECTIVE DEBRIS HAS LIMITED SOLAR INSOLATION IN THE NRN THIRD OF THE CWA. MDLS HAVE DROPPED K INDICES FOR TDY. HOWEVER...GIVEN SHEAR VECTOR TRAINING CELLS MAY BE PSBL ALLOWING FOR LOCALLY HVY RA. THE CDFNT WL CONTINUE TO PUSH SWD THIS AFTN...TAKING THE CHCS OF PRECIP WITH IT. MOST OF THE PRECIP SHUD BE OUT OF THE AREA BY LATE TMW MRNG. HAVE SLGT CHCS FOR SRN AND SWRN PORTIONS OF THE CWA TO ACCOUNT FOR POSSIBLE POST FNTL PRECIP EARLY TMW MRNG. TEMPS TMW SHUD BE 7 TO 8 DEGREES BLW AVG TMW WITH MAX TEMPS IN THE LWR 80S. TEMPS WL REMAIN NEAR AVG FOR REMAINDER OF FCST PD. DWPTS ARE EXPECTED TO BE RELATIVELY LOW FOR THIS TIME OF YEAR. DWPTS SHUD START TO RISE ON WED AS THE GULF BEGINS TO OPEN UP. LITTLE HAS CHNGD IN THE EXTD FCST SINCE YTD. MUCH OF EXTD LOOKS TO BE SLGTY BLW AVG FOR THIS TIME OF YEAR. WARM UP WL BEGIN ON WED WITH AVG MAX TEMPS. FCST REMAINS DRY ATTM. HOWEVER...GFS HAS SUBSTANTIAL MSTR RTN ON THURS WITH LITTLE OR NO CAP IN PLACE. IF THIS VERIFIES...ISO AFTN TSRA WL BE PSBL FOR AREAS S OF I70. DUE TO CONSIDERABLE DIFFS BETWEEN GFS AND ECMWF...INTRODUCED ONLY SILENT SLGT CHCS THURS INTO FRI. TILLY && .AVIATION... FOR THE 18Z TAFS... WEAK COLD FRONT IS DIPPING DOWN INTO NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME SHOWERS AND THUNDERSTORMS ALONG AND EITHER SIDE OF THE FRONT ARE PRODUCING LIGHT TO MODERATE RAINFALL AND SOME CIGS IN BELOW VFR...IN THE 2000-3000FT RANGE MOSTLY. EXPECT STRONGER THUNDERSTORMS TO DEVELOP IN THE WARM AIR AHEAD OF THE FRONT. COULD SEE WIND GUSTS AROUND 50KTS IN THE STRONGEST STORMS AS WELL AS SMALL HAIL. AFTER THE FRONT GOES THROUGH THE AREA THIS EVENING EXPECT SURFACE FLOW TO TURN TO THE EAST-NORTHEAST. COULD SEE SOME PATCHES OF MARGINAL OR EVEN IFR CLOUDS/FOG HANGING AROUND DURING THE EARLY MORNING HOURS ON FRIDAY...ESPECIALLY OVER SOUTHEAST MISSOURI AROUND KFAM WHICH WILL BE CLOSER TO THE FRONT AND ANY LINGERING PRECIP. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 19, 3:28 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 328 PM CDT THU JUL 19 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 328 PM CDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ALONG AND SOUTH OF A LINE EXTENDING FROM COLUMBIA MISSOURI TO CARLINVILLE ILLINOIS. A FEW STORMS MAY BE SEVERE PRODUCING DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND SOUTH OF A COLUMBIA TO FARMINGTON MISSOURI LINE. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTERS ARE ENCOURAGED TO RELAY ANY WEATHER REPORTS TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:13 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.